New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2009
Total Posts : 439
   Posted 6/26/2010 10:43 PM (GMT -6)   
Has anyone taken Gabapentin or Neurontin before? Is there anything about them I should know?

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40395
   Posted 6/27/2010 4:19 AM (GMT -6)   
I took neurontin and it made me studder. That is all I know about it. It works well for some people. I hope that it works well for you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

Veteran Member

Date Joined Oct 2009
Total Posts : 4620
   Posted 6/27/2010 8:54 AM (GMT -6)   
I had to get gabapentin when it acted with my tramadol to give me serotonin syndrome that even stopped my breathing briefly. This was about a month after my pain doc jumped my dose up to 300mg TID. It was really more the tramadol, which reacts with everything and causes muscle spasm symptoms of serotonin syndrome all on its own, but I have no other pain reliever.

Gabapentin did help with nerve pain, but I had to keep upping the dose. It made me very sleepy at 300 mg, which was nice to help with sleep, which helps fibro symptoms. Getting off cold turkey is not for the faint-hearted. Full-blown withdrawal causes 10 X the pain.

Veteran Member

Date Joined Sep 2009
Total Posts : 663
   Posted 6/27/2010 9:07 AM (GMT -6)   
I have tried them both, unfortunatly I cannot take either due to side effects. I know of quite a few people that take them and they work great. All you can really do is try them for yourself and see if they work for you. Which one are you thinking of trying? I wish you the best. Keep us posted.
Gentle Hugs,
Fibromyalgia, Chronic daily headaches, Migraine disorder (with and without aura), GERD, High blood pressure, Depression and Anxiety
Oxycontin, Flexeril as needed, Lopressor, Lexapro, Omeprazole, Clonazepam as needed, Promethazine as needed for nausea from migraines

Nana Monster
Veteran Member

Date Joined Jul 2009
Total Posts : 949
   Posted 6/27/2010 7:38 PM (GMT -6)   
I did the neurotin once and that was it. I chucked it out as it caused me to itch myself raw and in a kitchen that is not a good
thing. I ended up having to go home from work and lose a days pay. After reading the side effects of relefin which were even
worse I didn't even bother with it. I just want all my skin to blister and fall off.....Yeah!!! shakehead

it's a new day
Regular Member

Date Joined Jan 2010
Total Posts : 105
   Posted 6/27/2010 8:00 PM (GMT -6)   
I take Gabapentin.  I think that it has helped.  It's always hard to know, but I sure don't want to go off.  I take 300 mg morning and noon and 600 mg at night.  My doctor said she'd increase it as needed.  I'm thinking of asking for an increase in my dose.  I think it's worth a try with positive thoughts.  I wish you the best.  Stephanie

Regular Member

Date Joined Jul 2006
Total Posts : 380
   Posted 6/28/2010 12:14 AM (GMT -6)   
I took it for over a year and then it seemed to be causing me problems. I recently was given the gabapentin again and had to stop taking it within the first week. It started making my have bad pain in my varicose veins.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 3:55 AM (GMT -6)
There are a total of 2,710,927 posts in 298,939 threads.
View Active Threads

Who's Online
This forum has 153505 registered members. Please welcome our newest member, Henddawn.
180 Guest(s), 3 Registered Member(s) are currently online.  Details
bluelyme, Bhutan boy, uydfhdfvtdas

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer